Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 12, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this beach hazards statement at Oct 1, 2013, 8:53 AM PDT for Monterey County, California. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2013, 8:53 AM PDT (15:53 UTC)
- Expired
- Oct 2, 2013, 12:10 PM PDT
- In force
- 27 hr
- Issued by
- NWS San Francisco Bay Area, CA
County Monterey County, CA
The radar
The San Francisco radar (KMUX), 115 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 3.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -71 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
903 WHUS46 KMTR 011553 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 853 AM PDT TUE OCT 1 2013 ...BEACH HAZARDS STATEMENT IS IN EFFECT THROUGH 6 PM PDT WEDNESDAY... CAZ530-030100- /O.NEW.KMTR.BH.S.0012.131001T1553Z-131003T0100Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 853 AM PDT TUE OCT 1 2013 ...BEACH HAZARDS STATEMENT IS IN EFFECT FOR MARINA STATE BEACH THROUGH EARLY WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS ISSUED A BEACH HAZARDS STATEMENT FOR SNEAKER WAVES AND LARGE SURF...WHICH IS IN EFFECT THROUGH EARLY WEDNESDAY EVENING. * LOCATION...MARINA STATE BEACH. * TIMING...TODAY THROUGH 6 PM PDT EARLY WEDNESDAY EVENING. * IMPACTS...EXPECT SNEAKER WAVES AND LARGE SURF. NORTHWEST SWELL WILL RANGE FROM 10 TO 12 FEET WITH SWELL PERIODS OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
2 follow-up statements
163 WHUS46 KMTR 021126 CFWMTR COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 426 AM PDT WED OCT 2 2013 ...BEACH HAZARDS STATEMENT IS IN EFFECT THROUGH 6 PM PDT THIS EVENING... CAZ530-030100- /O.CON.KMTR.BH.S.0012.000000T0000Z-131003T0100Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 426 AM PDT WED OCT 2 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH 6 PM PDT THIS EVENING... * LOCATION...MARINA STATE BEACH. * TIMING...THROUGH 6 PM PDT EARLY THIS EVENING. * IMPACTS...EXPECT SNEAKER WAVES AND LARGE SURF. NORTHWEST SWELL WILL RANGE FROM 10 TO 12 FEET WITH SWELL PERIODS OF 14 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS. && $$
550 WHUS46 KMTR 021910 CFWMTR URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 1210 PM PDT WED OCT 2 2013 CAZ530-022015- /O.CAN.KMTR.BH.S.0012.000000T0000Z-131003T0100Z/ SOUTHERN MONTEREY BAY AND BIG SUR COAST- 1210 PM PDT WED OCT 2 2013 ...BEACH HAZARDS STATEMENT IS CANCELLED... THE NATIONAL WEATHER SERVICE IN THE SAN FRANCISCO BAY AREA HAS CANCELLED THE BEACH HAZARDS STATEMENT. THE THREAT FOR LARGE SURF AND SNEAKER WAVES HAS DIMINISHED SIGNIFICANTLY WITH THE NORTHWESTERLY SWELL SUBSIDING INTO THE WEEKEND. $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Oct 1, 4:25 AM PDT, 4 hours 28 minutes earlier.
Area forecast discussion, Oct 1, 4:25 AM PDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
425 AM PDT TUE OCT 1 2013
.DISCUSSION...AS OF 3:52 AM PDT TUESDAY...SKIES ARE MOSTLY CLEAR
THIS MORNING ACROSS THE DISTRICT EXCEPT FOR SOME PATCHY CLOUDS
AROUND MONTEREY BAY. KWVI AND KSNS ARE REPORTING SOME DENSE FOG AS
WELL BUT THE GREATER BAY AREA SHOULD START THE MORNING OUT MOSTLY CLEAR.
SYNOPTIC PATTERN WILL FEATURE ONSHORE PRESSURE GRADIENTS WITH A
ZONAL FLOW ALOFT. THIS WILL BRING QUIET WEATHER UNDER MOSTLY CLEAR
SKIES WITH SEASONABLE TEMPERATURES FROM THE UPPER 60S COAST WITH
MOST AREAS 70S TO LOWER 80S TODAY INTO WEDNESDAY.
MAIN WEATHER FEATURE WE'LL BE WATCHING THE NEXT SEVERAL DAYS WILL
BE AN OFFSHORE WIND EVENT AND ASSOCIATED FIRE WEATHER CONCERNS
ACROSS THE BAY AREA AS WELL AS SOUTHERN CALIFORNIA THURSDAY AND
INTO THE WEEKEND.
AN INSIDE SLIDER WILL DROP INTO NEVADA LATE WEDS NIGHT INTO
THURSDAY. THIS PATTERN IS ACTUALLY FAIRLY SIMILAR TO WHAT WAS
OBSERVED LAST WEEK AROUND THE SAME TIME. WERE EXPECTING WINDS TO
TO TURN NORTH/NORTHEAST AS EARLY AS THURSDAY MORNING IN THE HILLS
WHICH WILL ALLOW TEMPERATURES TO WARM-UP A FEW DEGREES BY THURSDAY
AFTERNOON.
SURFACE AND UPPER AIR PATTERN SUPPORT INCREASING OFFSHORE WINDS
LATE THURSDAY INTO FRIDAY WHEN 925 MB WINDS ARE FORECAST TO BE
SUSTAINED FROM 25-35 KT ACROSS THE GREATER BAY AREA WITH RAPID
DRYING OF HUMIDITY VALUES. MOST OBVIOUS CONCERN WILL BE POTENTIAL
FOR ANOTHER ROUND OF RED FLAG WARNINGS...MOST FOCUSED OVER THE
NAPA AND EAST BAY HILLS. WILL HOLD OFF ON ANY FIRE WEATHER WATCHES
FOR NOW AND LET DAY SHIFT COORDINATE WITH CUSTOMERS AND
SURROUNDING WFOS. AT THIS TIME THE WINDS ON THURSDAY NIGHT INTO
FRIDAY LOOK STRONGER THAN WHAT WAS OBSERVED LAST WEEK AND MORE
WIDESPREAD AS WELL. RAIN TOTALS YESTERDAY WERE GENERALLY UNDER A
TENTH FOR MOST OF THE AREA EXCEPT 0.25 FAR NORTHERN NAPA AND
SONOMA...BUT GENERAL IDEA IS THAT WE HAVE ONLY HAD SEASON SLOWING
AND NOT SEASON ENDING RAINS SO FAR. WILL EVEN HAVE TO CONSIDER
WIND ADVISORIES FOR THE PUBLIC FORECASTS.
NO MATTER WHATS ISSUED IN TERMS OF WARNINGS AND ADVISORIES LATER
IN THE WEEK...TEMPERATURES WILL WARM TO ABOVE NORMAL WITH WARM TO
HOT READINGS ACROSS THE AREA FRIDAY AND SATURDAY AS CLASSIC EARLY
OCTOBER OFFSHORE WIND EVENT SETS-UP OVER NORTHERN CALIFORNIA.
PERHAPS SOME MINOR COOLING BY SUNDAY AS ANOTHER SYSTEM MOVES INTO
THE PACIFIC NORTHWEST BUT THEN THE GFS AND ECMWF HINT AT ANOTHER
OFFSHORE WIND EVENT BY EARLY NEXT WEEK...SO A PROLONGED PERIOD OF
SUNNY AND WARM WEATHER WITH FIRE WEATHER CONCERNS REMAINING
ELEVATED ACROSS MUCH OF THE STATE FROM THE BAY AREA SOUTHWARD.
&&
.AVIATION...AS OF 4:30 AM PDT TUESDAY...MARINE LAYER REMAINS MIXED
OUT KEEPING EXTENSIVE STRATUS FROM FORMING IN THE SFO BAY AREA.
VICINITY OF KSFO...VFR.
KSFO BRIDGE APPROACH...SIMILAR TO KSFO.
MONTEREY BAY AREA TERMINALS...SMALL AREAS OF STRATUS AROUND MRY BAY
WILL BRING BRIEF CIGS TO SNS THROUGH 16Z.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDAY...SCA...MRY BAY
SCA...PIGEON PT TO PT PINOS 0-10 NM
SCA...PT PINOS TO PT PIEDRAS BLANCAS 0-10 NM
SCA...PT ARENA TO PIGEON PT 10-60 NM
SCA...PIGEON PT TO PT PIEDRAS BLANCAS 10-60 NM
SCA...PT ARENA TO PT REYES 0-10 NM FROM 5 PM
SCA...PT REYES TO PIGEON PT 0-10 NM FROM 5 PM
SCA...PT ARENA TO PT REYES 0-10 NM
SCA...PT REYES TO PIGEON PT 0-10 NM
SCA...ROUGH BAR ADVISORY FOR SF BAR
&&
PUBLIC FORECAST: RWW
AVIATION/MARINE: W PI
VISIT US AT WWW.WEATHER.GOV/SANFRANCISCO
FOLLOW US ON FACEBOOK, TWITTER, AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.SANFRANCISCOBAYAREA.GOV
WWW.TWITTER.COM/NWSBAYAREA
WWW.YOUTUBE.COM/NWSBAYAREAThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 3:47 AM PDT | Small Craft Advisory for Hazardous Seas | MTR | 29 hr |
Nearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.